Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On biduals of $ C\sp *$-tensor products


Author: John C. Quigg
Journal: Proc. Amer. Math. Soc. 100 (1987), 666-668
MSC: Primary 46L05; Secondary 46M05
DOI: https://doi.org/10.1090/S0002-9939-1987-0894435-4
MathSciNet review: 894435
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Huruya [4] has proven that, for $ {C^*}$-algebras $ {A_1}$ and $ {A_2}$,

$\displaystyle {({A_1} \otimes {A_2})^{**}} = A_1^{**}\overline \otimes A_2^{**}$

for every $ {A_2}$ if and only if $ {A_1}$ is scattered. We strengthen this by proving that $ {({A_1} \otimes {A_2})^{**}} = A_1^{**}\overline \otimes A_2^{**}$ if and only if $ {A_1}$ or $ {A_2}$ is scattered. We discuss ramifications to representation theory and related questions regarding normal representations of $ {W^*}$-tensor products.

References [Enhancements On Off] (What's this?)

  • [1] R. J. Archbold, On the centre of a tensor product of $ {C^*}$ -algebras J. London Math. Soc. (2) 10 (1975), 257-262. MR 0402512 (53:6331)
  • [2] R. J. Archbold and C. J. K. Batty, $ {C^*}$-tensor norms and slice maps, J. London Math. Soc. (2) 22 (1980), 127-138. MR 579816 (81j:46090)
  • [3] C. D'Antoni and R. Longo, Interpolation by type I factors and the flip automorphism, J. Funct. Anal. 51 (1983), 361-371. MR 703083 (84k:46047)
  • [4] T. Huruya, A spectral characterization of a class of $ {C^*}$ -algebras, Sci. Rep. Niigata Univ. Ser. A 15 (1978), 21-24. MR 0482243 (58:2322)
  • [5] H. E. Jensen, Scattered $ {C^*}$-algebras, Math. Scand. 41 (1977). 308-314. MR 0482242 (58:2321)
  • [6] M. Nakamura, On the direct product of finite factors, Tôhoku Math. J. 6 (1954), 205-209. MR 0070065 (16:1126a)
  • [7] A. Pełczyński and Z. Semadeni, Spaces of continuous functions. III: Spaces $ C(\Omega )$ for $ \Omega $ without perfect subsets, Studia Math. 18 (1959), 211-222. MR 0107806 (21:6528)
  • [8] M. Takesaki, On the direct product of $ {W^*}$-factors, Tôhoku Math J. 10 (1958), 116-119. MR 0100798 (20:7226)
  • [9] T. Turumaru, On the direct product of operator algebras. IV, Tôhoku Math. J. 8 (1956), 281-285. MR 0091435 (19:968h)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L05, 46M05

Retrieve articles in all journals with MSC: 46L05, 46M05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0894435-4
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society